Alert archive / Montana / Winter Storm Warnings in 2012
Winter Storm Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at May 6, 2012, 11:36 AM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2012, 11:36 AM MDT (17:36 UTC)
- Expired
- May 6, 2012, 2:07 PM MDT
- In force
- 3 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
800 WWUS45 KTFX 061736 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1136 AM MDT SUN MAY 6 2012 MTZ044-045-061845- /O.CAN.KTFX.WW.Y.0027.000000T0000Z-120506T1800Z/ TOOLE-LIBERTY- 1136 AM MDT SUN MAY 6 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW IS NO LONGER AFFECTING THE SWEET GRASS HILLS. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ MTZ011-013-047-070000- /O.UPG.KTFX.WW.Y.0027.000000T0000Z-120506T1800Z/ /O.NEW.KTFX.WS.W.0014.120506T1736Z-120507T0000Z/ HILL-CHOUTEAU-BLAINE- 1136 AM MDT SUN MAY 6 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE WINTER WEATHER ADVISORY HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: HEAVY SNOW IN THE BEARS PAW MOUNTAINS WILL CONTINUE THROUGH THIS AFTERNOON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES ARE EXPECTED. * VISIBILITY: VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN AREAS OF FALLING SNOW. * ELEVATIONS: THIS WARNING IS PRIMARILY FOR ELEVATIONS ABOVE 4000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
1 follow-up statement
926 WWUS45 KTFX 062007 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 207 PM MDT SUN MAY 6 2012 MTZ011-013-047-062115- /O.CAN.KTFX.WS.W.0014.000000T0000Z-120507T0000Z/ HILL-CHOUTEAU-BLAINE- 207 PM MDT SUN MAY 6 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. PRECIPITATION IN THE BEARS PAW MOUNTAINS HAS ENDED. AS A RESULT...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at May 6, 9:34 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 6, 9:34 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 934 AM MDT SUN MAY 6 2012 .UPDATE...OVERALL FORECAST APPEARS TO BE IN GOOD SHAPE THIS MORNING. A CLOSED UPPER LEVEL LOW OVER NORTHEAST MONTANA IS BRINGING WRAP AROUND MOISTURE INTO MY NORTHERN ZONES. MODELS ARE IN GOOD AGREEMENT THAT THIS FEATURE WILL MOVE EAST DURING THE DAY WITH CLOUDS AND PRECIPITATION DIMINISHING FROM WEST TO EAST. WINTER WEATHER ADVISORY FOR BEARS PAW MOUNTAINS AND THE SWEET GRASS HILLS WILL REMAIN IN EFFECT THROUGH NOON. ROCKY BOY SNOTEL AND RADAR IMAGERY INDICATES THAT SNOW IS CONTINUING IN THIS AREA WITH ACCUMULATIONS OF SEVERAL INCHES. THE HIGH WIND WARNING WILL ALSO BE ALLOWED TO CONTINUE. HAVE VERIFIED HIGH WINDS IN BLAINE AND FERGUS COUNTIES SO FAR. WESTERN COUNTIES MAY SEE HIGHER WIND GUSTS THIS AFTERNOON AS BETTER MIXING OCCURS BUT IF NOT MAY NEED TO DROP THIS COUNTIES WITH THE AFTERNOON PACKAGE. OUTLOOK FOR DRY AND WARMER WEATHER THROUGH MID WEEK APPEARS TO BE ON TRACK FOR NOW. MPJ && .AVIATION... UPDATED 1200Z. LOW PRESSURE CENTERED OVER SOUTHERN SASKATCHEWAN THIS MORNING WILL STRENGTHEN AND MOVE EAST TODAY. MOISTURE WRAPPING AROUND THE LOW WILL CONTINUE TO BRING SHOWERS...LOWER CLOUDS AND MTN OBSCURATIONS TO AREAS ROUGHLY ALONG AND NE OF A LINE FROM KCTB TO KLWT EARLY THIS MORNING WITH IMPROVING CONDITIONS FROM WEST TO EAST AFTER 15Z. GUSTY NW WINDS WILL BE STRONGEST OVER NE TERMINALS THIS MORNING WITH DIMINISHING WINDS AND CLEARING SKIES ALL AREAS THIS EVENING. HOENISCH && .PREV DISCUSSION... /ISSUED 530 AM MDT SUN MAY 6 2012/ TODAY THROUGH TUESDAY...AN UPPER LEVEL LOW PRESSURE TROF HAS MOVED EAST OF THE ZONES AND HIGH PRESSURE IS BUILDING ALOFT. THE AIRMASS WILL BEGIN A WARMING TREND ALTHOUGH TEMPS WILL REMAIN COOL TODAY BEHIND THE COLD FRONT. THE MAIN FEATURE TODAY WILL BE STRONG AND GUSTY WINDS ACROSS MOST OF NORTH CENTRAL MONTANA. A STRONG SURFACE PRESSURE GRADIENT WILL BE OVER THE BORDER OF SASKATCHEWAN AND EASTERN MONTANA. THE RESULTING STRONG SURFACE PRESSURE GRADIENT WILL CAUSE STRONG AND GUSTY WINDS INTO EARLY EVENING. A HIGH WIND WARNING HAS BEEN ISSUED. THE LOW PRESSURE CENTERS ARE STACKED NEARLY VERTICAL AND THE SYSTEM WILL MOVE RATHER SLOWLY EAST. A HIGH PRESSURE RIDGE WILL BE OVER THE WEST COAST MONDAY AND MOVE OVER THE ZONES BY TUESDAY. THE AIRMASS WILL WARM UNDERNEATH THE BUILDING HIGH PRESSURE AND TEMPS WILL RISE BACK TO NORMALS BY MONDAY AND TEMPS WILL RISE TO WELL ABOVE NORMALS BY TUESDAY. ZELZER TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL RIDGE WILL BE OVER THE REGION TUESDAY NIGHT THROUGH WEDNESDAY FOR DRY AND WARM CONDITIONS. MODELS ARE IN GOOD AGREEMENT TO BREAK DOWN THE RIDGE WEDNESDAY NIGHT AND THURSDAY AS AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH THE NORTHERN ROCKIES. TIMING OF THE THE FRONTAL PASSAGE LOOKS TO BE DURING THE WEDNESDAY NIGHT AND THURSDAY MORNING PERIOD WHICH WILL HAVE THE BEST CHANCE FOR SHOWERS. BETTER CHANCES FOR THUNDERSTORM ACTIVITY THURSDAY WILL BE ACROSS FAR SE ZONES WHERE TIMING OF THE FRONT WILL BE LATEST AND COINCIDE BETTER WITH LATE MORNING/EARLY AFTERNOON HEATING. A COOLER AIRMASS BEHIND THE FRONT WILL BRING BELOW AVERAGE TEMPERATURES THURSDAY. RISING HEIGHTS AND WARMING ALOFT WILL BRING GRADUAL WARMING FRIDAY THROUGH NEXT WEEKEND. MODELS DIFFER SOME HOWEVER WITH SUBTLE DETAILS IN THE UPPER LEVEL FLOW OVER THE NORTHERN ROCKIES WITH GFS INDICATING WEAK TROUGHING WHILE ECMWF AND MOST GFS ENSEMBLE MEMBERS INDICATE RIDGING. CONSIDERING UNCERTAINTY IN MODELS AND CLIMATOLOGY WILL GO WITH SLIGHT CHANCE POPS OVER THE MTNS DURING THE AFTN/EVE PERIODS FRIDAY AND SATURDAY FOR NOW. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 57 33 68 38 / 10 0 0 0 CTB 56 30 67 34 / 10 0 0 0 HLN 58 33 69 36 / 10 0 0 0 BZN 55 27 65 29 / 10 0 0 0 WEY 45 21 55 22 / 10 0 0 0 DLN 54 27 65 30 / 0 0 0 0 HVR 55 33 67 33 / 50 10 0 0 LWT 51 30 61 30 / 20 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT BLAINE...CHOUTEAU... FERGUS...HILL...LIBERTY. WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR ELEVATIONS ABOVE 4000 FEET FOR BLAINE...CHOUTEAU...HILL...LIBERTY...TOOLE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 6, 3:28 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 328 AM MDT SUN MAY 6 2012 MTZ011-013-045-047-051-071130- HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- 328 AM MDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT TODAY THROUGH THIS EVENING. A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET IN CHOUTEAU...HILL...AND BLAINE COUNTIES UNTIL NOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008>010-012-014-015-046-048>050-052>055-071130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 328 AM MDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ044-071130- TOOLE- 328 AM MDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 7000 FEET IN TOOLE COUNTY UNTIL NOON TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 6, 8:53 AM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
853 AM MDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM NON-TSTM WND GST 13 S FORT BELKNAP 48.30N 108.72W
05/06/2012 M59 MPH BLAINE MT MESONET
FORT BELKNAP RAWS REPORTS WIND GUST TO 59 MPH.
&&
MPJLocal storm report, May 6, 8:55 AM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 AM MDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM NON-TSTM WND GST 2 E ROY 47.33N 108.92W
05/06/2012 M62 MPH FERGUS MT MESONET
OSCAR RAWS REPORTS WIND GUST TO 62 MPH.
&&
MPJLocal storm report, May 6, 9:00 AM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
900 AM MDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM NON-TSTM WND GST 2 E ROY 47.33N 108.92W
05/06/2012 M58 MPH FERGUS MT MESONET
OSCAR RAWS REPORT WIND GUT TO 58 MPH.
&&
MPJThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:54 AM MDT | High Wind Warning | TFX | 18 hr | |
| May 6, 3:58 PM MDT | Areal Flood Advisory | TFX | Blaine | 23 hr |
Nearby
Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.